Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 19, 2012, 7:21 PM EDT for Union County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2012, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 19, 2012, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Union County, OH
The radar
The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267
WWUS81 KILN 192321
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
721 PM EDT SUN AUG 19 2012
OHZ045-192345-
UNION OH-
721 PM EDT SUN AUG 19 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION COUNTY
THROUGH 745 PM EDT...
AT 718 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR US ROUTE
33 AT US ROUTE 42...MOVING NORTHEAST AT 5 MPH.
THIS STORM WILL PRODUCE PENNY SIZE HAIL.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN UNION COUNTY...INCLUDING WATKINS.
LAT...LON 4015 8317 4011 8323 4011 8328 4017 8337
4025 8323
$$
ASLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:45 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 19, 3:45 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 345 PM EDT SUN AUG 19 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THE FIRST PART OF THE WORK WEEK. THIS WILL RESULT IN THE POSSIBILITY OF AN ISOLATED AFTERNOON SHOWER OR THUNDERSTORM MONDAY AND TUESDAY. SLIGHTLY BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LATEST VISIBLE SATELLITE IMAGERY IS SHOWING AN ENHANCED CU FIELD STRETCHING FROM CENTRAL OHIO DOWN INTO SOUTHWEST OHIO AND NORTHERN KENTUCKY. A FEW SHOWERS HAVE TRIED TO POP UP ACROSS CENTRAL OHIO...BUT SO FAR ANYTHING OF SIGNIFICANCE HAS GENERALLY BEEN OFF TO OUR NORTHEAST. ACTIVITY IS LIKELY BEING AIDED BY SOME WEAK SHORT WAVE ENERGY PIVOTING THROUGH THE BASE OF THE MID LEVEL TROUGH...BUT IT IS PRIMARILY DIURNALLY DRIVEN. AS A RESULT...WOULD EXPECT THE BEST CHANCE FOR ANY SHOWER OR ISOLATED THUNDERSTORM DEVELOPMENT TO BE THROUGH THE MID TO LATE AFTERNOON HOURS AND PRIMARILY ACROSS ABOUT THE SOUTHEAST TWO THIRDS OF OUR FA IN REGION OF BEST CU DEVELOPMENT. AS WE PROGRESS INTO THIS EVENING...ANY LINGERING ACTIVITY SHOULD DIE OFF WITH SKIES AT LEAST PARTIALLY CLEARING. THIS WILL ALLOW FOR TEMPERATURES TO DIP DOWN INTO THE MID 50S ACROSS MUCH OF THE AREA BY DAYBREAK. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... A BROAD UPPER LEVEL TROUGH WILL REMAIN IN PLACE ACROSS THE EASTERN UNITED STATES THROUGH TUESDAY. MID LEVEL SHORT WAVE ENERGY DROPPING DOWN ACROSS THE GREAT LAKES REGION WILL HELP SHARPEN UP THE TROUGH ACROSS OUR AREA MONDAY INTO TUESDAY. WHILE FORCING IS FAIRLY WEAK...SOME WEAK LOW LEVEL CONVERGENCE WILL DEVELOP AS THE 850 MB TROUGH ALSO SHARPENS MONDAY INTO TUESDAY. THIS IS ESPECIALLY EVIDENT ON THE 12Z GFS WHICH IS SOMEWHAT STRONGER THAN THE 12Z NAM WITH THIS FEATURE. SOME WEAK INSTABILITIES WILL DEVELOP THROUGH THE AFTERNOON HOURS BOTH DAYS. AS A RESULT...WILL ALLOW FOR SLIGHT CHANCE POPS MONDAY AND TUESDAY...WITH A FOCUS ON THE MID TO LATE AFTERNOON HOURS. LOW LEVEL THERMAL FIELDS DROP OFF A TAD THROUGH THE DAY ON MONDAY BEFORE BUMPING BACK UP A BIT FOR TUESDAY. THIS SHOULD RESULT IN HIGHS IN THE 75 TO 80 DEGREE RANGE ON MONDAY WITH PERHAPS A DEGREE OR TWO WARMER ON TUESDAY. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... NORTHWEST MID LEVEL FLOW AT THE BEGINNING OF THE PERIOD WILL BACK AND BECOME WEAK WITH TIME. AT THE SURFACE HIGH PRESSURE WILL SETTLE JUST SOUTHEAST OF THE REGION WITH SOUTHERLY FLOW ACROSS THE FORECAST AREA. THIS WILL RESULT IN DRY CONDITIONS WITH TEMPERATURES WARMING TO ABOVE NORMAL. THERE IS SOME MODEL DISCREPANCY ON WHETHER A SHORT WAVE COULD MOVE INTO THE AREA ON SUNDAY. UNCERTAINTY THAT FAR OUT IN TIME RESULTS IN LOW PROBABILITY OF RAIN. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A WEAK UPPER LEVEL DISTURBANCE WILL WORK THROUGH THE TAF SITES THIS AFTERNOON. MOISTURE IS LIMITED WITH THIS FEATURE AND THEREFORE NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION ACROSS THE TAF SITES. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE AROUND THE KCMH AND KLCK AREA. LIMITED PRECIPITATION MENTION TO VCSH AND VCTS AROUND THE KCMH AND KLCK AREA. CU WILL BEGIN TO DECREASE ACROSS THE AREA THIS EVENING HOWEVER SOME HIGH CLOUDS WILL MOVE INTO THE AREA. ADDITIONAL CU DEVELOPMENT IS EXPECTED DURING THE DAY ON MONDAY. .OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM... AVIATION...NOVAK
Hazardous weather outlook, Aug 19, 4:58 AM EDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 458 AM EDT SUN AUG 19 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 458 AM EDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 6:26 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT SUN AUG 19 2012
OHZ046-192300-
DELAWARE OH-
626 PM EDT SUN AUG 19 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DELAWARE COUNTY THROUGH
700 PM EDT...
AT 624 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
DELAWARE...MOVING NORTHEAST AT 10 MPH.
THIS STORM WILL PRODUCE NICKEL SIZE HAIL.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHLEY.
ALSO...RADNOR...DELAWARE STATE PARK...LEONARDSBURG AND KILBOURNE ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4044 8302 4042 8301 4042 8296 4042 8293
4041 8292 4037 8292 4036 8291 4026 8307
4031 8321 4045 8313
ASLLocal storm report, Aug 19, 6:35 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EDT SUN AUG 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL NW DELAWARE 40.30N 83.08W
08/19/2012 E1.00 INCH DELAWARE OH TRAINED SPOTTER
&&
ASLLocal storm report, Aug 19, 6:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EDT SUN AUG 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL DELAWARE 40.30N 83.08W
08/19/2012 E0.75 INCH DELAWARE OH PUBLIC
TIME ESTIMATED BASED ON RADAR.
&&
ASLSpecial weather statement, Aug 19, 6:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
648 PM EDT SUN AUG 19 2012
OHZ045-054-192315-
MADISON OH-UNION OH-
648 PM EDT SUN AUG 19 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION AND
NORTHEASTERN MADISON COUNTIES THROUGH 715 PM EDT...
AT 646 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PLAIN
CITY...MOVING EAST AT 5 MPH.
THIS STORM WILL PRODUCE ONE HALF INCH DIAMETER HAIL.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN MADISON AND SOUTHEASTERN UNION COUNTIES...INCLUDING
WATKINS.
LAT...LON 4024 8324 4015 8317 4011 8317 4007 8330
4017 8337
ASLSpecial weather statement, Aug 19, 7:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
703 PM EDT SUN AUG 19 2012
OHZ046-192345-
DELAWARE OH-
703 PM EDT SUN AUG 19 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DELAWARE COUNTY THROUGH
745 PM EDT...
AT 700 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DELAWARE
STATE PARK...MOVING NORTH AT 10 MPH.
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHLEY.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4044 8302 4042 8301 4042 8296 4042 8295
4031 8298 4033 8316 4044 8313 4044 8308
KURZ+Special weather statement, Aug 19, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
721 PM EDT SUN AUG 19 2012
OHZ045-192345-
UNION OH-
721 PM EDT SUN AUG 19 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION COUNTY
THROUGH 745 PM EDT...
AT 718 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR US ROUTE
33 AT US ROUTE 42...MOVING NORTHEAST AT 5 MPH.
THIS STORM WILL PRODUCE PENNY SIZE HAIL.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN UNION COUNTY...INCLUDING WATKINS.
LAT...LON 4015 8317 4011 8323 4011 8328 4017 8337
4025 8323
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:53 PM EDT | Special Weather Statement | ILN | Franklin | 37 min |
| Aug 19, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 32 min |
| Aug 19, 5:48 PM EDT | Special Weather Statement | ILN | Delaware | 42 min |
| Aug 19, 6:26 PM EDT | Special Weather Statement | ILN | Delaware | 34 min |
| Aug 19, 6:28 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 32 min |
| Aug 19, 6:48 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| Aug 19, 7:03 PM EDT | Special Weather Statement | ILN | Delaware | 42 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.